It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


I totally agree with yinsky. Why trade one drug problem with another. Off opiates and onto benzos(or benzo-like Ambien)...come on, what if she is one of those who does run into hellish problems with it....so then, there she goes again with a possibly worse withdrawal then she is having now!

I got on benzos due to a doctor giving me opiates for an illness....the opiate withdrawals consisting of no sleep, heart-racing, flu/stomach symptoms. I was basically told they were non-existant; it was somehow all my fault!

Well, on to Ambien, which worked a little and then the doctor stopped prescribing. Ok....worse withdrawals followed that. One doctor gave me Restoril and said I could just stop it after 2 weeks....hellish withdrawals followed, worse than opiate-Ambien combined!

Finally, one doc suggested a psych....oooh. Big mistake. He gave me Ativan (a benzo) ;worked good then tolerance developed, suddenly I was told I had depression (whaaa?) and Serzone made me puke everyday. Had to quit that. Then horrible withdrawals from that! Then tried Klonopin(lord, yet another benzo)...tolerance eventually showed up again.

Ok, this was getting old! I finally learned the hard way that if I was to sleep normal again(I was great sleeper prior to intro of pharma's) I needed to do it naturally....yep, found out that sleep does come back on it's own but it can take awhile.....patience is required but it will happen. So now I sleep....100% natural; not one stinky little pill. HA!


But I know that Lisa said Xanax was not her problem...I think she might be right, but why on earth is she taking Zoloft if she has insomnia? SSRi's are notorious for insomnia, so it seems maybe if she tapered off of that, there would be no need for Ambien or anything else for that matter? Of course, I think I heard insomnia is also a withdrawal symptom for AD's??....

And your doc says you will need them for life? What a bunch of limp lettece!! I've heard of lots of people who got off these drugs and stayed off just fine. Don't take everything a doctor says as gospel.

Well, good luck Lisa I hope you get some relief soon, preferably non-drug relief but I guess you have to do what you have to do. Some tips: calcium supplements, especially liquid or chewables for better absorption at bedtime help, plus chammomile tea(double-bagged) helps with sleep too. OTC antihistamines(Dramamine, Sominex) are not really strong but do help get some sleep and are non-addictive. There are also prescription antihistamines availiable too.





All times are GMT -7. The time now is 02:39 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!